Texas, 2009

Wildfire in Texas, January 13, 2009

January 13, 2009 · NWS CRP · 1 event in 1 county or zone

The Camino Ancho Wildfire resulted from an escaped prescribed burn in rural Duval County. 8240) The fire burned approximately 320 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Camino Ancho Wildfire resulted from an escaped prescribed burn in rural Duval County. (N26 53.5032 W98 12.8240) The fire burned approximately 320 acres. Five homes were threatened and saved. Several local, state, and private resources responded. The exact beginning time was not known.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 13, 3:54 AM CST, 6 hours 6 minutes earlier.

Area forecast discussion, Jan 13, 3:54 AM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
354 AM CST TUE JAN 13 2009

.SHORT TERM (TODAY THROUGH WEDNESDAY)...SECONDARY COLD FRONT IN
THE PROCESS OF ADVANCING THROUGH THE COASTAL COUNTIES AT THIS TIME.
WINDS WILL INCREASE TO BECOME BREEZY OVER THE COASTAL PLAINS FOR
THE MORNING HOURS BEFORE DIMINISHING BY THIS AFTERNOON. WENT WITH
NAM GRIDS FOR THE DEWPOINT TEMPERATURE WITH READINGS IN THE SINGLE
DIGITS BY THIS AFTERNOON OVER MUCH OF THE INLAND AREAS. WITH VERY
DRY AIRMASS AND SIMILAR HIGH PRESSURE RIDGE SITTING OVER THE
COASTAL PLAINS AS TO THE PREVIOUS FRONT...WENT CLOSE TO OR
SLIGHTLY BELOW NAM MOS FOR MINIMUM TEMPERATURES. THE ONLY THING
THAT IS DIFFERENT IS THE MODELS SHOW THE WINDS BECOMING NORTHEAST
TO EAST INSTEAD OF THE WEAK DRAINAGE FLOW FROM THE NORTHWEST. BUT
EXPECT THE MODELS ARE INCREASING THIS WEAK ONSHORE FLOW A BIT
PREMATURELY AND WILL SHOW READINGS IN THE LOWER TO MID 20S IN THE
DRAINAGE AREAS OF THE NORTHERN COUNTIES WITH TEMPS NEAR 30 OVER
THE SOUTHERN COASTAL BEND. WILL ALLOW DAY SHIFT TO LOOK AT
SITUATION FURTHER TO FINALIZE FREEZE WARNING CONFIGURATION FOR
TONIGHT. TEMPERATURES WILL WARM TO NEAR OR SLIGHTLY ABOVE NORMAL
ON WEDNESDAY AS A WEAK SOUTHEAST FLOW DEVELOPS AS THE HIGH
PRESSURE RIDGE SHIFTS EAST.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...A MODIFIED ARCTIC
AIRMASS WILL BEGIN MOVG ACROSS THE CWA LATE WED NIGHT/EARLY THUR
MORN...RESULTING IN WINDS BACKING TO THE NE. THE AIRMASS IS SHALLOW
AND OVR RUNNING CONDITIONS BEGIN TO DVLP...MAINLY ACROSS THE W CWA
THRU THU. LOW LEVEL MOISTURE WILL BE SUFFICIENT FOR -RA/DZ HOWEVER
PRECIP ACCUM WILL BE MINIMUL THEREFORE WILL KEEP WITH 20 POPS. BY
FRI THE ISENTROPIC UPGLIDE INCREASES ACROSS THE W CWA AND A SFC TROF
DVLPS ALONG THE COAST PER THE GFS SOLN AND TO A LESSER EXTENT THE
ECMWF. MINIMAL UPPER LEVEL SUPPORT WILL ALSO BE IN PLACE BUT THE
MAIN FORCING WILL BE IN THE LOWER LEVELS. THE MODELS HAVE BEEN
SHOWING THIS WX SCENARIO FOR SEVERAL RUNS AND FEEL CONFIDENT TO
WARRANT GOING WITH 30 POPS ACROSS THE SRN CWA ON FRI THEN SHIFTING N
THRU FRI NIGHT AS AN UPPER LEV SHORT WAVE LIFTS N AND E. THE COASTAL
TROF IS PROGD TO REMAIN IN PLACE THRU SAT AHD OF THE NEXT COLD FRONT
THATS PROGD FOR SAT NITE/SUN MORN. CLOUDY SKIES WITH A SLIGHT CHC
OF -RA WILL CONTINUE FOR SAT/SAT NIGHT THEN MUCH DRIER CONDITIONS
ARE PROGD FOR SUN AS THE CF PUSHES SE. DECENT CAA IS EXPECTED WITH
THIS CF HOWEVER GIVEN THE MUCH DRIER MOSTLY SUNNY CONDITIONS
EXPECTED FOR SUN AFTERNOON...MX TEMPS ARE EXPECTED TO BE SLIGHTLY
WARMER THAN SATS MX TEMPS. DRY CONDITIONS WITH SEASONABLE TEMPS
EXPECTED TO CONT INTO MON.

&&

.AVIATION...HIGH PRESSURE BUILDING INTO THE REGION WILL PROVIDE
GUSTY NORTH WINDS OVER THE COASTAL PLAINS THIS MORNING. OTHERWISE
BENIGN CONDITIONS WITH CLEAR SKIES AND LIGHTER WINDS VEERING TO
NORTHEAST AND EAST BY WEDNESDAY. VFR THROUGH THE PERIOD.

&&

.MARINE...WINDS WILL SOON INCREASE OVER THE COASTAL WATERS AS
THE REINFORCEMENT OF HIGH PRESSURE AND LOW LEVEL COLD AIR ADVECTION
ARRIVES IN THE NEXT HOUR OR TWO. MADE ADJUSTMENTS TO THE CURRENT
SMALL CRAFT ADVISORY...ENDING IT OVER THE BAYS AND NEARSHORE
WATERS AT 18Z AS THE HIGH PRESSURE RIDGE QUICKLY BUILDS INTO THE
AREA AND THE WINDS DIMINISH BY THIS AFTERNOON.

&&

.FIRE WEATHER...WILL ISSUE A FIRE DANGER STATEMENT TO HIGHLIGHT
ELEVATED FIRE DANGER RISK TODAY MAINLY DURING THE MORNING HOURS
WHEN THE WINDS ARE STRONGER AS VERY DRY AIRMASS MOVES IN BEHIND
THIS COLD FRONT THIS MORNING. DEWPOINT TEMPERATURES WILL LIKELY
BE IN THE SINGLE DIGITS WITH RH VALUES BETWEEN 10 TO 15 PERCENT
BY THIS AFTERNOON. WIND SPEEDS WILL KEEP THIS EVENT BELOW RED
FLAG WARNING CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    62  32  67  49  62  /   0   0  10  10  20
VICTORIA          59  25  65  39  58  /   0   0  10  10  10
LAREDO            65  35  70  49  62  /   0   0   0  10  20
ALICE             63  31  68  46  63  /   0   0   0  10  20
ROCKPORT          61  35  63  48  61  /   0   0  10  10  10
COTULLA           63  26  69  44  59  /   0   0   0  10  10
KINGSVILLE        64  30  68  48  64  /   0   0  10  10  20
NAVY CORPUS       61  40  62  50  62  /   0   0  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
     NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

     SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
     COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
     20 NM.

&&

TMT/89...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jan 13, 3:58 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
358 AM CST TUE JAN 13 2009

TXZ229>234-239>247-132100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
358 AM CST TUE JAN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-132100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
358 AM CST TUE JAN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS AS
NORTH WINDS INCREASE TO 20 TO 25 KNOTS THIS MORNING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL
WATERS THURSDAY THROUGH FRIDAY AND AGAIN SATURDAY NIGHT INTO SUNDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/TE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Duval

When
January 13, 10:00 AM CST to 9:00 PM CST
Where
Duval forecast zone
Reported by
Park/Forest Service
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

The Camino Ancho Wildfire resulted from an escaped prescribed burn in rural Duval County. (N26 53.5032 W98 12.8240) The fire burned approximately 320 acres. Five homes were threatened and saved. Several local, state, and private resources responded. The exact beginning time was not known.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, January 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 152495.